Tornadoes · United States · Indiana · 2024

EF0 tornado, Spring Grove to Middleboro, Indiana, April 2, 2024

From Spring Grove to Middleboro, this EF0 tornado ran 3.4 miles across Wayne County on April 2, 2024, touching down at 5:53 PM EDT and reaching 200 yards wide. It killed nobody, and did $200,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
April 2, 2024
Touchdown
5:53 PM EDT (21:53 UTC)
Lifted
5:58 PM EDT (21:58 UTC)
On the ground
5 minutes
Path length
3.4 miles (5.5 km)
Path width
200 yards (183 m)
Deaths
0
Injuries
0
Property damage
$200,000
County
Wayne County
Touchdown point
39.850, -84.869
Lift-off point
39.875, -84.813
Record number
2404021553-01

The damage survey

14 damage points were recorded along this path by NWS ILN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 80 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A low pressure system moving through the Ohio Valley produced widespread showers and thunderstorms during the afternoon and evening hours.

The tornado developed near the intersection of Garr and Pleasant View Roads, where trees were broken off and uprooted on either side of Pleasant View Road. From there, the tornado caused mainly tree damage as it traveled northeast across Buttermilk Road, Weiss Road, and Interstate 70. After the tornado crossed Interstate 70, it widened briefly as it crossed Reservoir Road and Smyrna Road, where it caused tree and some structural damage on Smyrna Road. Here, several barns, outbuildings, and residential structures suffered damage and debris was thrown a considerable distance. One barn was very heavily damaged and several other barns lost some or major portions of their roofs, trailers were tipped over, and a porch was damaged on|a home. This represented the highest wind speed along the path, estimated at 80 mph based on numerous damage indicators on Smyrna Road. The tornado continued over open fields and then crossed Turner and Porterfield Roads before dissipating as it approached the Ohio/Indiana State line.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.

The county was under a tornado watch, issued at 19:50 UTC and running to 23:03 UTC.

Issued (UTC)ExpiredProductOffice
11:12 UTC14:03 UTCFlood AdvisoryILN
19:50 UTC23:03 UTCTornado WatchILN
21:54 UTC22:04 UTCSevere Thunderstorm WarningILN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:01 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the tornado touched down at Apr 2, 3:15 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Apr 2, 3:15 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
315 PM EDT Tue Apr 2 2024

.SYNOPSIS...
A strong low pressure system will move northeast to southern
Lake Michigan tonight. A cold front trailing from this low will
move east across the region, bringing a period of showers and
thunderstorms along and ahead of it. Some storms may be severe
late this afternoon into this evening. A cold mid level low
pressure system will then dig southeast into the area Wednesday
into Thursday, bringing below normal temperatures along with
rain and snow showers.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
The best chance for severe storms will be late this afternoon
into this evening, especially for the Tri-State, as a moist,
unstable airmass advects quickly in from the southwest. All
hazards are a concern, damaging winds, large hail, possible
tornadoes as the environment will be conducive to supercells and
rotating updrafts. The severe threat will also exist elsewhere,
but may be somewhat less as instability starts to wane this
evening ahead of an advancing cold front. We have also had some
heavy rain today, especially the northern half of the CWFA,
which has resulted in some short fused flooding and flooding
rivers. Will continue Flood Watch until 03Z, or 11 pm EDT for
the entire region. Watch will likely be trimmed once the cold
front passes by.

For the overnight period, CAA will ensue behind the cold front.
There will be a "dry slot" in the wake of the front where pcpn
should end. However, low level moisture will advect in from the
northwest, bringing considerable stratocumulus clouds. Winds
will be from the west/southwest between 10 and 20 mph with gusts
between 25 and 35 mph. Lows will range from the mid 30s east to
the lower 40s west.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
It will be a cold, cloudy, showery pattern for the short term
forecast.

A cold mid level low will rotate southeast into our region
Wednesday. This mid level low will be occluded with its surface
low. We should start out briefly dry early. Then, as we start to
destabilize diurnally and this interact with the mid level low,
showery pcpn will increase and spread in from the west. It will
also be unstable enough for some embedded thunder. Low freezing
levels will likely result in either some small hail or graupel.
By late in the day as cold air continues to advect in, some
snow may mix in with the rain showers near west central Ohio and
parts of the Whitewater and Miami Valleys. Highs will range
from the lower 40s west to near 50 east.

For Wednesday night, widespread pcpn is expected as the mid
level low continues to slowly rotate southeast. Snow will
continue to mix in with the rain as temperatures slowly fall
overnight. Given warm ground and temperatures still a little
above freezing, not much is expected in terms of snow
accumulation. Lows will fall into the lower to mid 30s.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
It will be chilly and wet Thursday in the brisk northwest flow
under a closed mid level low and associated surface low
positioned over Ohio. Snow may mix with rain showers Thursday
morning, with thunder possible Thursday afternoon when marginal
instability is forecast to develop. The chance for a mix of rain
and snow showers will last through Friday in the persistently
damp cyclonic flow behind the low. An expansive area of high
pressure will bring dry weather Saturday through Sunday. Rain
showers may return Monday due to weakening disturbances
circulating over the Great Lakes. Drier weather is expected for
Tuesday as the next high pressure builds over Ohio.

Well below normal high temperatures in the 40s and lows in the
30s are forecast Thursday and Friday in the northwest flow
behind the low. A warming trend is indicated for the remainder
of the period, with highs rising to around 70 by Tuesday.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Low pressure over north central Illinois this afternoon will
continue to deep as it pivots northeast to a position near
southern Michigan by 00Z Wednesday. As this occurs, a warm front
will lift north across the forecast area, followed by a cold
front that will propagate east from the low this evening.

For this afternoon, clusters of showers and thunderstorms will
move northeast across the terminals. MVFR/IFR conditions can be
expected in the heavier showers and storms. Southerly winds of
15 to 20 knots will gust between 20 and 30 knots, with higher
winds possible in thunderstorms.

For tonight, a convergent band of showers and thunderstorms
will occur along and just ahead of the cold front. This will be
another period for MVFR/IFR conditions.

Once the cold front passes by, CAA will ensue. There will be a
break in deep moisture and lift, so it should dry out behind the
front. However, CAA stratocumulus will wrap southeast into the
region, bringing MVFR ceilings. Winds will be from the
west/southwest around 15 knots with some gusts to 25 knots.

On Wednesday, aforementioned surface low pressure will have
occluded with its parent mid level low. The tandem will slowly
rotate south and east with time. As the day wears on, diurnal
instability will interact with the system to bring showers to
the region from the west. There could even be some embedded
thunderstorms. Some snow may mix in with the rain late in the
day near the KDAY terminal. Winds will remain westerly around 15
knots with gusts to 25 knots.

OUTLOOK...MVFR/IFR ceilings and visibilities likely Wednesday
night into Thursday. MVFR ceilings and visibilities possible
Thursday night into Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 11 PM EDT this evening for OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...Flood Watch until 11 PM EDT this evening for KYZ089>100.
IN...Flood Watch until 11 PM EDT this evening for INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Coniglio
AVIATION...Hickman
Hazardous weather outlook, Apr 2, 9:51 AM EDT, 8 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
951 AM EDT Tue Apr 2 2024

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-031500-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
951 AM EDT Tue Apr 2 2024

...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Additional showers and thunderstorms will develop this afternoon and
will continue into this evening. The greatest window for severe
storms to occur will be between 1 PM and 8 PM with the potential for
all weather hazards. The weather hazards include damaging winds,
large hail, and several tornadoes, some of which may be strong or
intense.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Apr 2, 11:54 AM EDT, 5 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1154 AM EDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     Flood            Lakeview                40.49N 83.93W
04/02/2024                   Logan              OH   Trained Spotter

            North Street and Grove Avenue in Lakeview
            are impassable. Standing water observed.
            Depth to 15 inches on Grove Avenue.

&&
Special weather statement, Apr 2, 5:47 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
547 PM EDT Tue Apr 2 2024

INZ050-OHZ042-051-060-022215-
Wayne IN-Darke OH-Preble OH-Miami OH-
547 PM EDT Tue Apr 2 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN WAYNE...
SOUTHWESTERN SHELBY...NORTHERN PREBLE...SOUTHERN DARKE...NORTHWESTERN
MONTGOMERY AND WESTERN MIAMI COUNTIES THROUGH 615 PM EDT...

At 547 PM EDT, a strong thunderstorm was located near Richmond,
moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Richmond, Greenville, West Milton, Centerville, Covington, Arcanum,
Bradford, New Paris, Pleasant Hill, New Madison, Fountain City,
Webster, Wayne Lakes, Gettysburg, Eldorado, Verona, West Manchester,
Laura, Greens Fork, and Pitsburg.

This includes the following Interstates...
 I-70 in Indiana between mile markers 143 and 156.
 I-70 in Ohio between mile markers 0 and 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

A Tornado Watch remains in effect until 1000 PM EDT for east central
Indiana...and west central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3994 8504 4001 8489 4000 8481 4004 8481
      4021 8443 4020 8443 4020 8440 3995 8424
      3992 8437 3992 8448 3989 8449 3976 8504
TIME...MOT...LOC 2147Z 239DEG 43KT 3988 8492

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

AR
Local storm report, Apr 2, 5:49 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
549 PM EDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     Hail             3 SSW Harrison          39.22N 84.82W
04/02/2024  M0.88 Inch       Hamilton           OH   Public

&&
Local storm report, Apr 2, 5:51 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
551 PM EDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     Hail             2 NNE Grandview         39.22N 84.72W
04/02/2024  M1.00 Inch       Hamilton           OH   Amateur Radio

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Cncnati-Daytn, OH (KILN), 12:00Z

9.9 hours before the tornado, 101 km from the path. April 2, 2024.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2024-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -69627, lifted condensation level 645 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2024-04-02The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 4 square meters per square second, 0 to 6 km bulk shear 7 knots.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-69627 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
7 kt
0-1 km bulk shear
1 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.6 K/km

Open this sounding in Storm Lab

Cncnati-Daytn, OH (KILN), 00:00Z

2.1 hours after it, 101 km from the path. April 3, 2024.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2024-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 202 joules per kilogram, CIN -37, lifted condensation level 906 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2024-04-03The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 202 square meters per square second, 0 to 6 km bulk shear 89 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
202 J/kg
Mixed-layer CIN
-37 J/kg
Surface CAPE
64 J/kg
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
89 kt
0-1 km bulk shear
36 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0
0-3 km lapse rate
5.6 K/km

Open this sounding in Storm Lab

The surface observations

Richmond (RID), 12 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
19:55 UTC62.660.8180° 18 kt995.9
20:15 UTC64.460.8180° 16 kt22995.6
20:35 UTC62.660.8180° 16 kt995.3
20:55 UTC64.460.8190° 14 kt21994.9
21:15 UTC64.460.8180° 14 kt19994.6
21:35 UTC62.660.8170° 13 kt993.2RA
21:55 UTC62.660.8200° 7 kt993.6-RA
22:15 UTC64.462.6260° 11 kt994.2
22:35 UTC62.660.8260° 8 kt994.2
22:55 UTC62.660.8240° 7 kt993.9
23:15 UTC62.660.8240° 10 kt993.6
23:35 UTC62.659240° 12 kt993.9

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Cincinnati radar (KILN), 100 km away, was scanning. The volume nearest the touchdown began at 21:55 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:45 UTCTSTM WND DMG3 Ene Spring GroveWayne, INBarns damaged. Time estimated from radar.
21:53 UTCTORNADO1 Ene Spring GroveWayne, INEF0 tornado with a 3.5 mile path length damage trees, barns and outbuildings. Maximum estimated winds of 80 mph.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2024 tornado in IndianaEvery tornado in Indiana since 1950Warnings in force in Indiana nowThe forecast where you are

The other tornadoes of April 2, 2024

68 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 24:15 AM CDTEF0Cape Girardeau, MO0.4150$5,000
April 24:46 AM CDTEF2Williamson, IL6.7250$300,000
April 24:56 AM CDTEF1Williamson, IL7.6250$205,000
April 25:05 AM CDTEF1McCracken, KY0.650$75,000
April 25:15 AM CDTEF2Saline, IL1.11002$225,000
April 25:21 AM CDTEF1Gallatin, IL1.0100$80,000
April 25:22 AM CDTEF1Gallatin, IL to IN7.4100$111,000
April 25:26 AM CDTEF1Gallatin, IL2.075$80,000
April 25:30 AM CDTEF2Posey, IL to IN11.9250$135,000
April 25:34 AM CDTEF2Union, KY6.8150$500,000
April 25:37 AM CDTEF2Posey, IN11.6250$250,000
April 25:41 AM CDTEF1Union, KY1.250$85,000
April 25:46 AM CDTEF1Union, KY0.71001$130,000
April 25:47 AM CDTEF2Vanderburgh, IN14.9250$428,000
April 25:47 AM CDTEF2Vanderburgh, IN14.9250$520,000
April 25:54 AM CDTEF1Vanderburgh, IN7.3200$230,000
April 25:57 AM CDTEF1Vanderburgh, IN5.3200$135,000
April 26:04 AM CDTEF1Warrick, IN1.6100$75,000
April 26:05 AM CDTEF1Warrick, IN8.4200$100,000
April 28:50 AM EDTEF1Washington, KY5.0125
April 28:56 AM EDTEF1Anderson, KY2.1150
April 29:11 AM EDTEF1Woodford, KY1.8300
April 29:18 AM EDTEF1Jessamine, KY0.4150
April 29:20 AM EDTEF1Bourbon, KY12.7100
April 29:30 AM EDTEF1Clark, KY1.9150
April 29:37 AM EDTEF0Bath, KY0.475$200,000
April 29:39 AM EDTEF0Bath, KY0.125$40,000
April 29:12 AM CDTEF1Greenup, KY to OH7.92501$2.1 million
April 210:21 AM EDTEF1Boyd, KY1.1250$100,000
April 210:24 AM EDTEF2Boyd, KY1.1450$200,000
April 210:26 AM EDTEF1Lawrence, OH1.1200$50,000
April 210:34 AM EDTEF1Cabell, WV0.6280$70,000
April 210:34 AM EDTEF1Lawrence, OH0.4250$10,000
April 210:39 AM EDTEF1Cabell, WV4.2200$75,000
April 210:40 AM EDTEF1Gallia, OH0.5150$50,000
April 210:54 AM EDTEF1Putnam, WV8.5200$8,000
April 210:55 AM EDTEF0Putnam, WV0.6100$10,000
April 211:02 AM EDTEF1Kanawha, WV5.0300$300,000
April 211:04 AM EDTEF2Kanawha, WV8.0300$40,000
April 211:11 AM EDTEF1Kanawha, WV5.1200$60,000
April 211:19 AM EDTEF1Kanawha, WV2.3200$80,000
April 211:21 AM EDTEF1Kanawha, WV0.8100$70,000
April 21:09 PM EDTEF1Harrison, IN3.230
April 22:02 PM CDTEF0Kankakee, IL4.650
April 22:10 PM CDTUnratedKankakee, IL0.710
April 22:30 PM CDTEF0Kankakee, IL0.525
April 24:31 PM EDTEF2Fayette, WV5.33251$100,000
April 25:20 PM EDTEF1Morgan, TN2.9150$10,000
April 24:31 PM CDTEF2Clark, IN to KY11.245032
April 25:46 PM EDTEF2Oldham, KY5.3300
April 25:52 PM EDTEF1Ohio, IN3.3100$50,000
April 24:55 PM CDTEF1Colbert, AL7.0750
April 25:58 PM EDTEF1Henry, KY7.8200
April 26:01 PM CDTEF0Limestone, AL1.1123
April 27:15 PM EDTEF0Bracken, KY3.2250$750,000
April 27:27 PM EDTEF1Mason, KY3.5300$300,000
April 27:46 PM EDTEF1Adams, OH7.95001$200,000
April 28:08 PM EDTEF0Licking, OH5.3150$50,000
April 28:32 PM EDTEF1Muskingum, OH8.275$950,000
April 28:47 PM EDTEF2Jackson, OH1.9325$20,000

All 69 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.